MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TITANIUM DISPOSABLE ADULT SKULL PIN; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TITANIUM DISPOSABLE ADULT SKULL PIN; N/A
Model Number A1120
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that they initially noticed an artifact on patient mri scan, which caused them to check on the patient and the field to determine what the artifact could be.Initial examination showed no possible ideas.The mri technicians used a handheld metal detector over the patient and it detected metal around the head.They then undraped the patient and upon unpinning the patient, they found two different types of mayfield pins used.They stated that when they prepped the room in the morning, they placed the mayfield pins on the mayfield, and both packages of pins they opened were labeled with the "yellow" titanium sticker which indicates the pins are "mr conditional" (safe to be used).Somehow the inappropriate pins and appropriate mayfield pins were packaged together.There was a delay for 20 to 30 minutes as they removed the old mayfield pins, placed the appropriate pins then re-draped the patient and started a new scan.The patient was not harmed and the case proceeded with no issues.
 
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Mayfield titanium disposable adult skull pin (a1120) was not returned for evaluation; therefore, an evaluation of the device could not be performed.However, investigation using a photograph provided by the customer was performed as follows: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the customer provided photographs which showed two open packages labeled as a1120 titanium skull pins and a set of four skull pins, three of which appear to be steel, and one appears to be titanium.The titanium skull pins are anodized gold and have an additional ring lathed into the pin body to distinguish from the steel pins.The manufacturing and packaging processes and operations for both the a1120 titanium disposable skull pins and the a1072 steel disposable skull pins were thoroughly reviewed and there was no indication or evidence that an error occurred during the manufacturing operations.Root cause - based on the information available, the most probable cause was an error during the preparation of the skull clamp application that led to steel pins being unknowingly introduced into the case.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.

Brand Name
MAYFIELD TITANIUM DISPOSABLE ADULT SKULL PIN
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16827728
Report Number3004608878-2023-00073
Device Sequence Number1842356
Product Code HBL
UDI-Device Identifier10381780253624
UDI-Public10381780253624
Combination Product (Y/N)N
PMA/510(K) Number
K072208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1120
Device Catalogue NumberA1120
Device Lot NumberW2107031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/15/2023
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown